New York, 2009

Flash Flood in New York, June 20, 2009

June 20, 2009 · NWS OKX · 1 event in 1 county or zone

Low pressure tracked across the tri-state area, resulting in isolated flash flooding on the south shore of Long Island.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure tracked across the tri-state area, resulting in isolated flash flooding on the south shore of Long Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 20, 7:29 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 20, 7:29 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT SAT JUN 20 2009

.SYNOPSIS...
LOW PRESSURE WILL PASS SOUTH OF THE AREA TONIGHT...REACHING A
POSITION WELL SOUTHEAST OF LONG ISLAND BY MONDAY MORNING...WHERE IT
WILL MEANDER ABOUT AND WEAKEN INTO THE MIDDLE OF NEXT WEEK.
WEAK HIGH PRESSURE WILL THEN BUILD IN ON THURSDAY...FOLLOWED BY A
COLD FRONT IMPACTING THE AREA FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE
WILL NOSE DOWN FROM CANADA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AREA OF CONCERN WITH THE HEAVY RAINFALL AND POTENTIAL FOR FLOODING
HAS SHIFTED TO THE EAST AS THE LOW MOVES INTO NEW JERSEY. LATEST
NAM AND GFS KEEP A BAND OF HEAVY RAINFALL ACROSS CONNECTICUT AND
INTO EASTERN LONG ISLAND TONIGHT INTO SUNDAY MORNING...INLINE WITH
PLACEMENT OF BEST ISENTROPIC LIFT. WITH LITTLE RAINFALL OVER THE
WESTERN SECTIONS AND LITTLE MORE EXPECTED HAVE DROPPED THE FLOOD
WATCH FOR NYC AND NORTH AND WEST.

WITH MORE STABLE AIRMASS AND NO THUNDER HAVE REMOVED CHANCES.

THE LOW WILL BE STRENGTHENING AS IT TRACKS S OF LONG ISLAND...SO
EXPECT INCREASING WINDS OUT OF THE EAST AS THE NIGHT PROGRESSES.

LITTLE DIURNAL RANGE WITH TEMPS ONLY EXPECTED TO FALL INTO THE
LOWER TO MID 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
GET VARIED SOLUTIONS WITH HANDLING OF CUTOFF LOW IN SHORT
TERM...NAM ENDS UP TAKING LOW FURTHEST SE OF LONG ISLAND...AND HAS
IT SIT THERE INTO MID WEEK...GFS ACTUALLY BEGINS TO RETROGRADE THE
LOW NW BACK TOWARDS THE AREA...THE ECMWF HAS IT MEANDER S OF CAPE
COD...WITH SREF IN BETWEEN ALL THE ABOVE...SO LEANED TOWARDS SREF
IN SHORT TERM.

GRADUALLY TAPER POPS DOWN TO CHANCE OVER WESTERN 2/3 OF THE CWA BY
SUNDAY AFTERNOON AS THE CUTOFF PULLS TO SE...HOWEVER KEEP LIKELY
POPS OVER EASTERN 1/3 (DUE TO UNCERTAINTY OF POSITION OF CUTOFF
AND FACT THAT MODELS TYPICALLY UNDER DO AMOUNT OF PRECIPITATION
AND WESTWARD EXTENT ON BACKSIDE OF CUTOFFS)...POPS CONTINUE LIKE
THIS THROUGH MONDAY MORNING...THEN DIMINISH TO CHANCE EVERYWHERE
MONDAY AFTERNOON...THEN GRADUALLY BUILD BACK IN LIKELY POPS INTO
FAR EASTERN AREAS INTO TUESDAY. POPS GENERALLY REFLECT A BLEND OF
MET/MAV 6 HR POPS WITH SREF 6 HR POPS.

FOR NOW HAVE LEFT FFA EXPIRATION TIME AT 18Z SUNDAY...HOWEVER HAVE
POTENTIAL FOR MORE SIGNIFICANT RAINFALL OVER EASTERN SECTIONS INTO
MONDAY MORNING...FOR NOW THOUGH DO NOT HAVE REQUIRED 50 PCT
CONFIDENCE TO EXTEND THE FFA OVER THOSE AREAS.

FOR TEMPERATURES LITTLE DIURNAL RANGE (5 DEGREES OR LESS) EXPECTED
THROUGH MONDAY (IMPACT OF STRONG ONSHORE FLOW (GUSTY N WINDS
SHOULD CONTINUE INTO MONDAY NIGHT...STRONGEST EASTERN COASTAL
AREAS) AND CLOUD COVER/PRECIP). CUTOFF SHOULD PULL FAR ENOUGH
AWAY TO ALLOW MAYBE A 5-10 DEGREE FALL OFF IN TEMPERATURES MONDAY
NIGHT. FOR NOW FORECAST HIGHS TUESDAY IN THE LOW TO MID 70S
(EXCEPT AROUND 70 FAR EAST)...BUT THIS COULD END UP BEING
OPTIMISTIC ESPECIALLY IF THE RETROGRESSION IDEA OF THE GFS PANS
OUT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER IS EXPECTED FOR MUCH OF THE EXTENDED PERIOD AS
UPPER TROUGH REMAINS OVER EASTERN CANADA INTO THE NORTHEASTERN
UNITED STATES. CLOSED LOW OFF THE MID ATLANTIC COAST AT THE START OF
THE PERIOD WEAKENS AND OPENS BY THURSDAY. A BRIEF BREAK IS POSSIBLE
DURING THE DAY THURSDAY. THEN THE NEXT SHORTWAVE...A BIT DEEPER THAN
PREVIOUS WAVE...QUICKLY DIGS INTO THE NORTHEAST THURSDAY NIGHT INTO
FRIDAY...BRINGING A COLD FRONT ACROSS THE REGION FRIDAY. UPPER
TROUGH AXIS MOVES EAST OF THE AREA FRIDAY NIGHT INTO SATURDAY WITH
SURFACE LOW REMAINING IN THE CANADIAN MARITIME INTO THE NORTHEAST.
START OF NEXT WEEKEND MAY SEE ANOTHER BRIEF BREAK IN THE WET
WEATHER...AND HAVE GONE WITH SLIGHT CHANCE POPS.

GENERALLY FOLLOWED HPC GUIDANCE WITH SOME MODIFICATIONS IN DAYTIME
TEMPERATURES ESPECIALLY THURSDAY AND FRIDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
WEAKENING BAND OF MODERATE SHOWERS WITH IFR VSBY IS IMPACTING
KBDR/KISP ATTM...AND WILL REACH KGON LATER TONIGHT WHILE SLOWING
DOWN/PIVOTING AS LOW PRESSURE PASSES SOUTH OF LONG ISLAND.
WINDS LIGHTEN AND GRADUALLY BACK NE-N AS THE LOW PASSES BY...WHICH
ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD HELP MAINTAIN IFR/LIFR
CONDITIONS UNTIL A STRONGER NORTHERLY FLOW OF 10-15 KT DEVELOPS LATE
TONIGHT ON THE BACK SIDE OF THE DEPARTING LOW.

CONDITIONS SHOULD THEN IMPROVE TO MVFR AND REMAIN SO INTO EARLY
SUNDAY AFTERNOON. THINK MOST TERMINALS MAY IMPROVE TO VFR DURING
SUNDAY AFTERNOON VIA NORTHERLY LOW LEVEL FLOW OF ABOUT 15 KT WITH
GUSTS AROUND 20 KT...STRONGEST AT THE COASTAL TERMINALS...BUT WITH
TEMPO MVFR POSSIBLE IN SCATTERED LIGHT SHOWERS.

OUTLOOK /00Z MONDAY THROUGH WEDNESDAY/...
SUB-VFR CONDITIONS MAY RETURN SUNDAY NIGHT AND CONTINUE INTO EARLY
NEXT WEEK WITH A STRONG N/NE FLOW ON THE BACK SIDE OF LOW PRESSURE
OVER THE WESTERN ATLANTIC...AND THE FORECAST RETROGRESSION OF THE
OFFSHORE UPPER LOW. LOWEST CIGS DURING THIS TIME WILL BE AT THE NYC
AND EASTERN TERMINALS.

&&

.MARINE...
WITH THREAT FIR THUNDER MINIMAL AS AIRMASS HAVE BECOME MORE STABLE
OVER THE FORECAST WATERS...HAVE UPDATED WEATHER TO REMOVE MENTION
OF THUNDERSTORMS TONIGHT.

SFC LOW PRES TRACKS OVER OR JUST SOUTH OF THE OCEAN WATERS
TONIGHT...THEN BECOMES NEARLY STATIONARY ALONG THE 70TH MERIDIAN
INTO EARLY NEXT WEEK. STRONG NORTHERLY WINDS ON THE BACKSIDE OF
THE LOW WILL PRODUCE GALE FORCE GUSTS ON THE OCEAN WATERS SUN AND
SUN NIGHT...WITH SMALL CRAFT CONDITIONS ON THE REMAINING WATER
THROUGH MON AFT.

12Z NAM WRF PREFERRED FOR LOW TRACK NEXT 12H...WHICH TAKES LOW JUST
SOUTH OF THE OCEAN WATERS. THIS WOULD ALLOW FOR A STRONG EASTERLY
FLOW BRIEFLY ACROSS LI SOUND AFTER MIDNIGHT...BEFORE BACKING AROUND
TO THE NORTH AROUND DAYBREAK. IN ADDITION...A SE SWELL WITH A PERIOD
OF 8 SEC HAS ALLOWED SEAS TO BUILD TO 5 FT ON ANZ350. THUS...WILL
START OFF WITH A SCA THIS EVENING ON THE TWO EASTERNMOST OCEAN
ZONES...AND THEN STEP UP TO GALE SUN.

A GRADUAL WEAKENING OF THE PRESSURE GRADIENT MON NIGHT INTO TUE
WILL ALLOW FOR WINDS TO SUBSIDE...BUT SCA SEAS MAY LINGER ON THE
EASTERN OCEAN ZONES INTO TUESDAY.

WITH LOW PRESSURE SOUTH AND EAST OF THE FORECAST WATERS TUESDAY
NIGHT SLOWLY WEAKENING...MARGINAL SMALL CRAFT SEAS ON THE OCEAN
ARE LIKELY TO SUBSIDE BELOW ADVISORY LEVELS LATE TUESDAY NIGHT.
WITH A WEAK PRESSURE GRADIENT ACROSS THE REGION WEDNESDAY INTO
THURSDAY WITH AND SEAS WILL REMAIN BELOW ADVISORY LEVELS. THURSDAY
WINDS SHIFT TO THE SOUTHWEST AND INCREASE AHEAD OF AN APPROACHING
COLD FRONT. THURSDAY NIGHT SEAS ON THE OCEAN WILL LIKELY BUILD
BACK UP TO SMALL CRAFT LEVELS.

&&

.HYDROLOGY...
HIGHEST RAINFALL OF 1 TO 2 INCHES EXPECTED ACROSS CONNECTICUT INTO
EASTERN LONG ISLAND WITH UP TO AN INCH ACROSS THE WESTERN SECTIONS
TONIGHT INTO SUNDAY AFTERNOON.

MAIN THREAT IS MINOR FLOODING OF KNOWN POOR DRAINAGE AREAS AND
SMALLER RIVERS AND STREAMS...WHICH ARE ALREADY NEAR BANK FULL DUE
TO RECENT RAINS.

WHILE MOST SIGNIFICANT RAINFALL SHOULD COME TO AN END BY SUNDAY
AFTERNOON...FAR EASTERN AREAS COULD SEE MORE SIGNIFICANT RAIN
CONTINUE INTO MONDAY MORNING (STILL A LOW PROBABILITY EVENT...SO
NO EXTENSION OF THE FFA) DEPENDING ON EXACT TRACK OF CUTOFF AND
HOW MUCH MOISTURE AND FORCING IS AVAILABLE ON ITS BACKSIDE.

&&

.TIDES/COASTAL FLOODING...
SATURDAY EVENING HIGH TIDE CYCLE PASSED WITH MINOR TIDAL FLOODING
OBSERVED ALONG THE SOUTH SHORE OF LONG ISLAND INTO SOUTHERN
MANHATTAN.

DUE TO A PERSISTENT SE SWELL ACROSS THE OCEAN WATERS IN RECENT
DAYS...TIDAL DEPARTURES ACROSS WESTERN LI AND NY HARBOR RANGE
BETWEEN ONE-HALF TO ONE FOOT.

DEEPENING LOW PRES THEN TRACKS SOUTH OF LI LATE TONIGHT AND BECOMES
STATIONARY OVER THE WESTERN ATLANTIC INTO EARLY NEXT WEEK. THE
COMBINATION OF ROUGH SEAS AND AN EASTERLY SWELL ON THE OCEAN WATERS
WILL PRODUCE THE LARGEST TIDAL DEPARTURES SUN NIGHT AND AGAIN MON
NIGHT WITH THE POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING.

&&

.EQUIPMENT...
THE TRANSITION FROM THE MICROART UPPER AIR SYSTEM TO THE
RADIOSONDE REPLACEMENT SYSTEM (RRS) CONTINUES. THERE WILL NOT BE
ANY SOUNDINGS TAKEN UNTIL RRS IS INSTALLED AND OPERATING. ANOTHER
MESSAGE WILL BE ISSUED INDICATING THE FIRST OFFICIAL SOUNDING WITH
THE RRS...WHICH SHOULD BE BY THE WEEK OF JUNE 22 2009.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CTZ005>012.
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ077>081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 6 PM EDT MONDAY FOR
     ANZ330-335-338-340-345-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353.
     GALE WARNING FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR ANZ350-
     353.

&&
Hazardous weather outlook, Jun 20, 7:09 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
809 PM EDT SAT JUN 20 2009

NJZ006-NYZ072-074>076-211100-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
809 PM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-211100-
NASSAU-
809 PM EDT SAT JUN 20 2009

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>005-011-NYZ067>070-211100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
809 PM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-211100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
809 PM EDT SAT JUN 20 2009

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ078>081-211100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
809 PM EDT SAT JUN 20 2009

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-073-211100-
SOUTHERN WESTCHESTER-BRONX-
809 PM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-211100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
809 PM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-211100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
809 PM EDT SAT JUN 20 2009

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The Brookhaven radar (KOKX), 32 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Suffolk

When
June 20, 8:14 PM EST to 8:29 PM EST
Where
Suffolk County, 0.69 mi WSW of East Islip to 0.59 mi WSW of East Islip
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.726, -73.192

Heavy rain resulted in a flooded basement at 30 Naugatuck Lane in East Islip.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183802.